MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial artery.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 65mm in length and extended from a position 16mm distal of the proximal markerband to 4mm distal of the distal markerband.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial artery.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the target lesion was 70% stenosed in a moderately tortuous and non-calcified radial artery.The balloon ruptured on the second inflation at 20 atmospheres for 30 seconds.
 
Additional Manufacturer Narrative
B5.Describe event or problem updated.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12502330
Report Number2134265-2021-11847
Device Sequence Number3961946
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public08714729794264
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0027074796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer09/22/2021
11/11/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/04/2021
12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale